Alert archive / Oklahoma / Heat Advisories in 2011

Heat Advisory 10, NWS Tulsa, OK

July 9, 201122 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this heat advisory at Jul 9, 2011, 3:36 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jul 9, 2011, 3:24 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 9, 2011, 3:36 AM CDT (08:36 UTC)
In effect from
Jul 9, 2011, 3:24 PM CDT
Expired
Jul 13, 2011, 8:00 PM CDT
In force
4 days
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 9, 3:32 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 9, 3:32 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 AM CDT SAT JUL 9 2011

.DISCUSSION...
MAIN FORECAST ISSUES CONCERN THE ONGOING HEAT AND HUMIDITY THROUGH
THE WEEKEND AND INTO NEXT WEEK.

WARM FRONT ANALZYED ALONG THE RED RIVER EARLY THIS MORNING WILL LIFT
N TODAY...AND WILL STALL TO OUR N BY THIS EVENING. MODELS CONSISTENT
IN DEVELOPING WEAK LOW PRESSURE ACROSS KS...WITH A PRONOUNCED
THERMAL RIDGE STRETCHING FROM THE TX PANHANDLE INTO ERN
KS...ESPECIALLY BY SUNDAY. GIVEN THE ONGOING DRY CONDITIONS AND
STRONG DAYTIME MIXING...TEMPERATURES SHOULD APPROACH 100F IN MOST
AREAS THIS AFTERNOON (EXCEPTION BEING NW AR). WARMER STILL FOR
SUNDAY...WITH AFTERNOON TEMPS PUSHING RECORD LEVELS AT A FEW SPOTS.
NAM/GFS DEWPOINTS LOOK A BIT HIGH THROUGH THE WEEKEND...BUT STILL
ENOUGH TO RESULT IN HEAT INDEX VALUES FROM AROUND 105-108F.
ACCORDINGLY...WILL ISSUE A HEAT ADVISORY FOR THIS AFTERNOON AND
AGAIN SUNDAY FOR ALL AREAS EXPECT FAR NW AR. WILL NEED TO CAREFULLY
MONITOR OVERNIGHT LOWS...AS AN EXCESSIVE HEAT WARNING MAY EVENTUALLY
BE WARRANTED IN THE URBAN AREAS.

HEAT HEADLINES WILL LIKELY NEED TO BE EXTENDED INTO EARLY NEXT
WEEK...BUT WILL DEFER THIS DECISION TO LATER SHIFTS.

UPPER RIDGE SHOULD SLIDE A BIT EAST EARLY NEXT WEEK...WITH A WEAK
TROPICAL WAVE LIFTING ALONG BACKSIDE OF UPPER HIGH BY
TUESDAY/WEDNESDAY. WILL CONTINUE WITH LOW END POPS FOR WEDNESDAY
THROUGH SATURDAY...PRIMARILY FOR DIURNAL CONVECTION. INCREASED CLOUD
COVER MAY KEEP TEMPS DOWN A LITTLE...BUT READINGS ARE STILL EXPECTED
TO BE A GOOD 5 DEGREES ABOVE AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  100  78 103  78 /  10  10  10  10
FSM  100  77 103  76 /   0  10  10  10
MLC  102  76 103  75 /  10  10  10  10
BVO  100  74 104  75 /   0  10  10  10
FYV   95  74  98  72 /   0  10  10  10
BYV   93  72  98  74 /   0  10  10  10
MKO  100  74 103  75 /  10  10  10  10
MIO   98  75 102  76 /   0  10  10  10
F10  102  75 104  75 /  10  10  10  10
HHW  102  77 102  76 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM SATURDAY TO 8 PM SATURDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY FROM 1 PM SUNDAY TO 8 PM SUNDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY FROM 1 PM SATURDAY TO 8 PM SATURDAY FOR ARZ019-
     ARZ020-ARZ029.

     HEAT ADVISORY FROM 1 PM SUNDAY TO 8 PM SUNDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Jul 8, 4:51 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT FRI JUL 8 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT FRI JUL 8 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DANGEROUS HEAT.
        RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
A SURFACE COLD FRONT WAS LOCATED ACROSS FAR SOUTHEAST OKLAHOMA LATE
THIS AFTERNOON WITH SLIGHTLY COOLER AIR NOTED BEHIND THE BOUNDARY.
DANGEROUS HEAT INDEX VALUES AROUND 105 DEGREES WILL OCCUR SOUTH OF
THE BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY EVENING. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM FOR SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS. SEE /OKCNPWTSA /FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...
SATURDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...THUNDERSTORM AND DANGEROUS HEAT
POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL EXPAND OVER THE REGION INTO NEXT WEEK...
LEADING TO AN EXPANSION OF DANGEROUS HEAT ACROSS THE ENTIRE AREA.
THIS WILL ALSO LIMIT THUNDERSTORM POTENTIAL OVER THE NEXT FEW DAYS.
A FRONTAL BOUNDARY MAY BRING LOWER CHANCES FOR THUNDERSTORMS BY THE
MIDDLE OF NEXT WEEK...BUT ONLY OFFER LIMITED RELIEF FROM THE HEAT.

FIRE DANGER WILL ALSO NEED TO BE MONITORED AS WIND SPEEDS ARE
EXPECTED TO INCREASE SOME THIS WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:36 AM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more12 hr
Jul 9, 3:24 PM CDTExcessive Heat WarningTSACreek, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 7 more4 days

Nearby

Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.